Alert archive / Arizona / High Wind Warnings in 2009

High Wind Warning 1, NWS Tucson, AZ

April 15, 2009

NWS Tucson, AZ issued this high wind warning at Apr 15, 2009, 3:03 AM MST. It took effect at Apr 15, 2009, 2:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2009, 3:03 AM MST (10:03 UTC)
In effect from
Apr 15, 2009, 2:00 PM MST
Expired
Apr 15, 2009, 7:55 PM MST
In force
6 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 151003
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
303 AM MST WED APR 15 2009

AZZ019-151815-
/O.NEW.KTWC.HW.W.0001.090415T2100Z-090416T0300Z/
/O.EXT.KTWC.WI.Y.0010.090415T1700Z-090415T2100Z/
NORTHERN GREENLEE COUNTY-
303 AM MST WED APR 15 2009

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 2 PM
MST THIS AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MST
THIS EVENING. THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS
MORNING TO 2 PM MST THIS AFTERNOON. 

A STORM SYSTEM MOVING THROUGH THE GREAT BASIN REGION WILL BRING 
STRONG WINDS TO THE AREA TODAY. WINDS WILL INCREASE THROUGH THE
MORNING AND REACH SPEEDS OF 25 TO 35 MPH. WIND GUSTS OF 45 TO 55
MPH WILL BE COMMON THROUGH THE DAY. EVEN STRONGER WIND SPEEDS OF
40 MPH OR HIGHER WITH BRIEF GUSTS IN EXCESS OF 55 MPH WILL BE
POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING IN THE VICINITY OF
SHOWERS...AND THROUGH FAVORED MOUNTAIN PASSES OR ALONG RIDGETOPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
HIGHER. SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR
LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW
WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. USE EXTREME
CAUTION WHEN DRIVING AND EXPECT AREAS OF BLOWING DUST WHICH MAY
REDUCE VISIBILITIES GREATLY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS HIGH WIND EVENT.

&&

$$

AZZ030-035-151815-
/O.NEW.KTWC.HW.W.0001.090415T2100Z-090416T0300Z/
/O.CON.KTWC.WI.Y.0010.090415T1700Z-090416T0300Z/
UPPER GILA RIVER VALLEY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA
303 AM MST WED APR 15 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MST THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
MST THIS EVENING FOR EASTERN GRAHAM AND EASTERN COCHISE COUNTIES...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MST
THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 8 PM MST THIS EVENING. 

A STORM SYSTEM MOVING THROUGH THE GREAT BASIN REGION WILL BRING
STRONG WINDS TO SOUTHEAST ARIZONA TODAY. WINDS WILL INCREASE BY
MID TO LATE MORNING AND REACH SPEEDS OF 25 TO 35 MPH. WIND GUSTS
OF 45 TO 55 MPH WILL BE COMMON ACROSS THE AREA AS WELL. AREAS OF
BLOWING DUST MAY BE A RESULT OF THE STRONG WINDS WHICH COULD
REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES.

EVEN STRONGER WINDS WILL DEVELOP ACROSS PARTS OF EASTERN GRAHAM
AND EASTERN COCHISE COUNTIES LATER IN THE AFTERNOON AND EVENING.
SUSTAINED WINDS AT OR ABOVE 40 MPH WITH BRIEF GUSTS IN EXCESS OF
55 MPH WILL BE POSSIBLE IN THESE AREAS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
HIGHER. SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR
LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW
WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. USE EXTREME
CAUTION WHEN DRIVING AND EXPECT AREAS OF BLOWING DUST WHICH MAY
REDUCE VISIBILITIES GREATLY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS HIGH WIND EVENT.

&&

$$

AZZ029-151815-
/O.EXA.KTWC.WI.Y.0010.090415T1700Z-090416T0300Z/
SOUTHEAST PINAL COUNTY-
INCLUDING THE CITY OF...ORACLE
303 AM MST WED APR 15 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST
THIS EVENING. 

A STORM SYSTEM MOVING THROUGH THE GREAT BASIN REGION WILL BRING
STRONG WINDS TO SOUTHEAST ARIZONA TODAY. WINDS WILL INCREASE BY
MID TO LATE MORNING AND REACH SPEEDS OF 25 TO 35 MPH. WIND GUSTS
OF 45 TO 55 MPH WILL BE COMMON ACROSS THE AREA AS WELL. AREAS OF
BLOWING DUST MAY BE A RESULT OF THE STRONG WINDS WHICH COULD
REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

AZZ033-034-151815-
/O.CON.KTWC.WI.Y.0010.090415T1700Z-090416T0300Z/
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-
INCLUDING THE CITIES OF...TUCSON...NOGALES
303 AM MST WED APR 15 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
MST THIS EVENING. 

A STORM SYSTEM MOVING THROUGH THE GREAT BASIN REGION WILL BRING
STRONG WINDS TO SOUTHEAST ARIZONA TODAY. WINDS WILL INCREASE BY
MID TO LATE MORNING AND REACH SPEEDS OF 25 TO 35 MPH. WIND GUSTS
OF 45 TO 55 MPH WILL BE COMMON ACROSS THE AREA AS WELL. AREAS OF
BLOWING DUST MAY BE A RESULT OF THE STRONG WINDS WHICH COULD
REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
3 follow-up statements
000 
WWUS75 KTWC 151629
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
929 AM MST WED APR 15 2009

AZZ019-152200-
/O.CON.KTWC.HW.W.0001.090415T2100Z-090416T0300Z/
/O.CON.KTWC.WI.Y.0010.090415T1700Z-090415T2100Z/
NORTHERN GREENLEE COUNTY-
929 AM MST WED APR 15 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 8 PM MST THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM MST THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL
2 PM MST THIS AFTERNOON. 

A STORM SYSTEM MOVING THROUGH THE GREAT BASIN REGION WILL BRING
STRONG WINDS TO THE AREA THROUGH THIS EVENING. WINDS WILL
INCREASE THROUGH EARLY AFTERNOON AND REACH SPEEDS OF 35 TO 45
MPH. WIND GUSTS BETWEEN 50 AND 65 MPH ARE LIKELY...ESPECIALLY THIS
AFTERNOON AND EARLY THIS EVENING IN THE VICINITY OF SHOWERS...AND
THROUGH FAVORED MOUNTAIN PASSES OR ALONG RIDGE TOPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
HIGHER. SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR
LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW
WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. USE EXTREME
CAUTION WHEN DRIVING AND EXPECT AREAS OF BLOWING DUST WHICH MAY
REDUCE VISIBILITIES GREATLY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS HIGH WIND EVENT.

&&

$$

AZZ030-035-152200-
/O.CON.KTWC.HW.W.0001.090415T2100Z-090416T0300Z/
/O.CON.KTWC.WI.Y.0010.090415T1700Z-090416T0300Z/
UPPER GILA RIVER VALLEY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA
929 AM MST WED APR 15 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 8 PM MST THIS EVENING FOR EASTERN SECTIONS OF GRAHAM AND
COCHISE COUNTIES...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM MST THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL
8 PM MST THIS EVENING. 

A STORM SYSTEM MOVING THROUGH THE GREAT BASIN REGION WILL BRING
STRONG WINDS TO SOUTHEAST ARIZONA THROUGH THIS EVENING. WINDS WILL
INCREASE THROUGH EARLY AFTERNOON AND REACH SPEEDS OF 25 TO 35
MPH IN MOST AREAS WITH SPEEDS OVER 40 MPH LIKELY NEAR THE NEW
MEXICO BORDER. WIND GUSTS OF 50 TO 60 MPH WILL ALSO OCCUR. AREAS
OF BLOWING DUST MAY BE A RESULT OF THE STRONG WINDS WHICH COULD
REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
HIGHER. SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR
LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW
WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. USE EXTREME
CAUTION WHEN DRIVING AND EXPECT AREAS OF BLOWING DUST WHICH MAY
REDUCE VISIBILITIES GREATLY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS HIGH WIND EVENT.

&&

$$

AZZ032-152200-
/O.EXA.KTWC.WI.Y.0010.090415T1700Z-090416T0300Z/
TOHONO OODHAM NATION-
INCLUDING THE CITY OF...SELLS
929 AM MST WED APR 15 2009

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

A STORM SYSTEM MOVING THROUGH THE GREAT BASIN REGION WILL BRING
STRONG WINDS TO SOUTHEAST ARIZONA THROUGH EARLY EVENING. WINDS
WILL INCREASE THROUGH EARLY AFTERNOON AND REACH SPEEDS OF 25 TO
35 MPH. WIND GUSTS OF 40 TO 50 MPH WILL BE COMMON ACROSS THE AREA
AS WELL. AREAS OF BLOWING DUST MAY BE A RESULT OF THE STRONG WINDS
WHICH COULD REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

AZZ029-033-034-152200-
/O.CON.KTWC.WI.Y.0010.090415T1700Z-090416T0300Z/
SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY-
SANTA CRUZ COUNTY-
INCLUDING THE CITIES OF...ORACLE...TUCSON...NOGALES
929 AM MST WED APR 15 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

A STORM SYSTEM MOVING THROUGH THE GREAT BASIN REGION WILL BRING
STRONG WINDS TO SOUTHEAST ARIZONA THROUGH EARLY EVENING. WINDS WILL
INCREASE THROUGH EARLY AFTERNOON AND REACH SPEEDS OF 25 TO 35 MPH.
WIND GUSTS OF 45 TO 55 MPH WILL BE COMMON ACROSS THE AREA AS WELL.
AREAS OF BLOWING DUST MAY BE A RESULT OF THE STRONG WINDS WHICH
COULD REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

KD
000 
WWUS75 KTWC 152138
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
238 PM MST WED APR 15 2009

AZZ030-035-160300-
/O.CON.KTWC.HW.W.0001.000000T0000Z-090416T0300Z/
/O.CON.KTWC.WI.Y.0010.000000T0000Z-090416T0300Z/
UPPER GILA RIVER VALLEY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA
238 PM MST WED APR 15 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

A STORM SYSTEM MOVING THROUGH THE GREAT BASIN REGION WILL BRING
STRONG WINDS TO SOUTHEAST ARIZONA THROUGH THIS EVENING. SUSTAINED 
WINDS OF 25 TO 35 MPH WILL BE COMMON WITH SPEEDS OVER 40 MPH
LIKELY NEAR THE NEW MEXICO BORDER. WIND GUSTS OF 50 TO 60 MPH WILL
ALSO OCCUR. AREAS OF BLOWING DUST MAY BE A RESULT OF THE STRONG
WINDS WHICH COULD REDUCE VISIBILITIES TO LESS THAN A MILE AT
TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
HIGHER. SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR
LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW
WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. USE EXTREME
CAUTION WHEN DRIVING AND EXPECT AREAS OF BLOWING DUST WHICH MAY
REDUCE VISIBILITIES GREATLY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS HIGH WIND EVENT.

&&

$$

AZZ019-160300-
/O.CON.KTWC.HW.W.0001.000000T0000Z-090416T0300Z/
NORTHERN GREENLEE COUNTY-
238 PM MST WED APR 15 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

A STORM SYSTEM MOVING THROUGH THE GREAT BASIN REGION WILL BRING
STRONG WINDS TO THE AREA THROUGH THIS EVENING. WINDS OF 30 TO 40
MPH WITH WIND GUSTS BETWEEN 50 AND 60 MPH ARE LIKELY...ESPECIALLY
IN THE VICINITY OF SHOWERS...AND THROUGH FAVORED MOUNTAIN PASSES
OR ALONG RIDGE TOPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
HIGHER. SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR
LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW
WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. USE EXTREME
CAUTION WHEN DRIVING AND EXPECT AREAS OF BLOWING DUST WHICH MAY
REDUCE VISIBILITIES GREATLY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS HIGH WIND EVENT.

&&

$$

AZZ029-032>034-160300-
/O.CON.KTWC.WI.Y.0010.000000T0000Z-090416T0300Z/
SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-
INCLUDING THE CITIES OF...ORACLE...SELLS...TUCSON...NOGALES
238 PM MST WED APR 15 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

A STORM SYSTEM MOVING THROUGH THE GREAT BASIN REGION WILL BRING
STRONG WINDS TO SOUTHEAST ARIZONA THROUGH EARLY EVENING. WINDS
OF 25 TO 35 MPH WITH WIND GUSTS OF 45 TO 55 MPH WILL BE COMMON
ACROSS THE AREA. AREAS OF BLOWING DUST MAY BE A RESULT OF THE
STRONG WINDS WHICH COULD REDUCE VISIBILITIES TO LESS THAN A MILE
AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

KD
000 
WWUS75 KTWC 160255
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
755 PM MST WED APR 15 2009


AZZ030-035-160400-
/O.CAN.KTWC.HW.W.0001.000000T0000Z-090416T0300Z/
/O.CAN.KTWC.WI.Y.0010.000000T0000Z-090416T0300Z/
UPPER GILA RIVER VALLEY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA
755 PM MST WED APR 15 2009

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON WILL EXPIRE THE WIND
ADVISORY AND HIGH WIND WARNING AT 8 PM MST.

WINDS HAVE BEGUN RELAXING ACROSS SOUTHEAST ARIZONA THIS EVENING.
GUSTY NORTHWEST WINDS WILL CONTINUE FOR THE NEXT 1 TO 2 HOURS FOR
SOME LOCATIONS...BUT WINDS ARE EXPECTED TO CONTINUE WEAKENING
DURING THE EVENING HOURS. THEREFORE...THE WIND ADVISORY AND HIGH
WIND WARNING ARE BEING ALLOWED TO EXPIRE.

$$

AZZ019-160400-
/O.CAN.KTWC.HW.W.0001.000000T0000Z-090416T0300Z/
NORTHERN GREENLEE COUNTY-
755 PM MST WED APR 15 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON WILL EXPIRE THE HIGH WIND
WARNING AT 8 PM MST.

WINDS HAVE BEGUN RELAXING ACROSS SOUTHEAST ARIZONA THIS EVENING.
GUSTY NORTHWEST WINDS WILL CONTINUE FOR THE NEXT 1 TO 2 HOURS FOR
SOME LOCATIONS...BUT WINDS ARE EXPECTED TO CONTINUE WEAKENING
DURING THE EVENING HOURS. THEREFORE...THE HIGH WIND WARNING IS BEING
ALLOWED TO EXPIRE AT 8 PM MST.

$$

AZZ029-032>034-160400-
/O.CAN.KTWC.WI.Y.0010.000000T0000Z-090416T0300Z/
SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-
INCLUDING THE CITIES OF...ORACLE...SELLS...TUCSON...NOGALES
755 PM MST WED APR 15 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON WILL EXPIRE THE WIND
ADVISORY AT 8 PM MST.

WINDS HAVE BEGUN RELAXING ACROSS SOUTHEAST ARIZONA THIS EVENING.
GUSTY NORTHWEST WINDS WILL CONTINUE FOR THE NEXT 1 TO 2 HOURS FOR
SOME LOCATIONS...BUT WINDS ARE EXPECTED TO CONTINUE WEAKENING
DURING THE EVENING HOURS. THEREFORE...THE WIND ADVISORY IS BEING
ALLOWED TO EXPIRE AT 8 PM MST.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this high wind warning went out at Apr 15, 2:45 AM MST, 18 minutes earlier.

Area forecast discussion, Apr 15, 2:45 AM MST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
245 AM MST WED APR 15 2009

.SYNOPSIS...MORE WINDY CONDITIONS CAN BE EXPECTED TODAY AS A
STORM SYSTEM PASSES THROUGH THE GREAT BASIN AND INTO THE FOUR
CORNERS AREA BY THURSDAY AFTERNOON. STRONG AND A GUSTY WINDS MAY
PRODUCE AREAS OF BLOWING DUST THIS AFTERNOON AND EVENING. THE SYSTEM
WILL ALSO USHER IN MUCH COOLER AIR BY THIS EVENING...WITH WELL BELOW
NORMAL HIGH TEMPERATURES FORECAST FOR THURSDAY. ISOLATED RAIN OR
SNOW SHOWERS ARE ALSO POSSIBLE FOR AREAS NORTHEAST OF THE TUCSON
METRO AREA THIS AFTERNOON INTO EARLY THURSDAY. BY THE WEEKEND...A
STRONG RIDGE OF HIGH PRESSURE WILL BUILD OVER SOUTHEAST ARIZONA
BRINGING MUCH WARMER TEMPERATURES WHICH WILL PERSIST INTO NEXT WEEK.

&&

.DISCUSSION...THE MAIN WEATHER STORY FOR TODAY WILL BE THE WIND AND
AREAS OF BLOWING DUST IN THE LOWER DESERTS. THE UPPER LOW WAS
CENTERED OVER WESTERN NEVADA EARLY THIS MORNING AND SURFACE WINDS
WERE ALREADY BLOWING ACROSS SOUTHEASTERN CALIFORNIA AND NORTHERN
ARIZONA. LATEST MODELS SHOWED A STRONG CORE OF MID LEVEL WINDS
ROTATING THROUGH THE BASE OF THE UPPER LOW WHICH WILL SHIFT OVER
SOUTHEASTERN ARIZONA TODAY. BOTH THE GFS MOS GUIDANCE AND 700MB
WINDS FROM THE NAM AND GFS MODELS SUPPORT WIND ADVISORY LEVEL SPEEDS
ACROSS MUCH OF SOUTHEAST ARIZONA. SUSTAINED WIND SPEEDS AND GUSTS AT
OR NEAR HIGH WIND WARNING THRESHOLDS WILL ALSO BE POSSIBLE LATER IN
THE AFTERNOON AND EARLY EVENING ACROSS EASTERN COCHISE AND EASTERN
GRAHAM COUNTIES AS WELL AS IN THE WHITE MOUNTAINS. THUS...WILL POST
A HIGH WIND WARNING FOR THESE AREAS FROM 2PM TIL 8PM MST AND KEEP
THE WIND ADVISORY GOING FROM 10AM TO 8PM MST. PLEASE REFER TO THE
PRODUCT HEADER PHXNPWTWC OR WMO HEADER WWUS75 FOR MORE DETAILS.
ALONG WITH GUSTY WINDS...AREAS OF BLOWING DUST WILL ALSO BE POSSIBLE
THIS AFTERNOON AND EVENING.

THE BULK OF THE MOISTURE NEEDED FOR PRECIPITATION WILL REMAIN NORTH
OF THE AREA...BUT ENOUGH MAY MAKE IT THIS FAR SOUTH TO WARRANT THE
MENTION OF LOW POPS FOR AREAS MAINLY NORTHEAST OF TUCSON THIS
AFTERNOON INTO THURSDAY. OTHERWISE...EXPECT DRY CONDITIONS.

MODELS TRACK THE SYSTEM INTO THE FOUR CORNERS AREA ON THURSDAY THEN
INTO THE SOUTHERN PLAINS FRIDAY. STILL EXPECTING A LITTLE WIND ON
THURSDAY ON THE BACKSIDE OF THE UPPER LOW...BUT NOT NEARLY AS STRONG
AS TODAY. OVER THE WEEKEND...A STRONG RIDGE OF HIGH PRESSURE ALOFT
STARTS TO BUILD OVER THE REGION. THIS HIGH PRESSURE RIDGE WILL
SHELTER THE REGION FROM STORM SYSTEMS MUCH OF NOT WEEK WHICH MEANS
NO BIG WIND EVENTS FOR AWHILE. HOWEVER...DRY CONDITIONS AND WELL
ABOVE NORMAL HIGH TEMPERATURES WILL BE THE RULE OVER THE WEEKEND
INTO NEXT WEEK.

&&

.FIRE WEATHER...A STRONG PACIFIC STORM SYSTEM WILL CONTINUE TO
PROGRESS TOWARD THE GREAT BASIN TODAY...RESULTING IN A TIGHTENING
PRESSURE GRADIENT OVER THE STATE. WIND SPEEDS ARE EXPECTED TO
INCREASE THROUGH THE DAY...REACHING UP TO 35 MPH WITH GUSTS TO 45
MPH BY EARLY AFTERNOON...THEN EXCEEDING 40 MPH WITH GUSTS OVER 50
MPH EXPECTED BY MID AFTERNOON AND CONTINUING INTO THE EARLY EVENING.
THIS SYSTEM WILL ALSO BRING COOLER TEMPERATURES...THUS HELPING RH
VALUES OVER MUCH OF THE CWA. HOWEVER...ENOUGH DRY AIR WILL REMAIN
OVER SOUTHERN PORTIONS OF GRAHAM COUNTY AND ALL OF COCHISE COUNTY TO
KEEP AFTERNOON MINIMUM RH VALUES BELOW THE CRITICAL 15 PERCENT
THRESHOLD. THAT SAID...WILL UPGRADE THE FIRE WEATHER WATCH TO A RED
FLAG IN THE ABOVE MENTIONED AREAS. SANTA CRUZ COUNTY LOOKS TO HAVE
TOO MUCH MOISTURE AND IS NOT TOO MUCH OF A CONCERN...EVEN THOUGH
BREEZY TO WINDY CONDITIONS WILL BE PRESENT THERE AND CREWS THERE
SHOULD EXERCISE CAUTION. EASTERN PIMA POSES A BIT OF A
PROBLEM...WHERE RED FLAG CONDITIONS ALONG THE I-10 CORRIDOR WILL BE
PRESENT AND PERSISTENT. HOWEVER...DID NOT REALLY FEEL THIS TO BE
WIDESPREAD. THUS...HAVE ELECTED TO KEEP EASTERN PIMA OUT OF THE RED
FLAG WARNING FOR NOW. THAT SAID...WOULD BE WISE TO MONITOR
CONDITIONS AND PRODUCTS THROUGH THE DAY...AS DAYSHIFT MAY GO AHEAD
AND INCLUDE THIS AREA SHOULD CONDITIONS DETERIORATE AWAY FROM
EXPECTED FORECAST. WINDS ARE EXPECTED TO START DROPPING OFF BY 8 PM
THIS EVENING AND CONTINUE TO CALM THROUGH THE NIGHT. COOLER
TEMPERATURES ARE EXPECTED TOMORROW...HELPING RH VALUES BEFORE THE
START OF ANOTHER WARMING TREND.

&&

.AVIATION...SCATTERED TO OCCASIONALLY BROKEN MID AND HIGH LEVEL
CLOUDS ABOVE 12K FT AGL WILL CONTINUE THROUGH THE EARLY MORNING
TODAY. AS MORE LOWER LEVEL MOISTURE MOVES IN BY THE MID MORNING
HOURS SCATTERED CLOUDS AT 4-6K FT AGL WILL DEVELOP. A STRONG STORM
SYSTEM MOVING INTO THE GREAT BASIN WILL BRING STRONG AND GUSTY
SOUTHWEST WINDS BETWEEN 20 AND 30 KTS WITH GUSTS TO 40 KTS THROUGH
16/06Z. SOUTHWESTERLY WINDS WILL DIMINISH AFTER 16/06Z WITH WIND
SPEEDS LESS THAN 15 KTS AFTER MIDNIGHT AND BEGIN TURNING TO THE WEST
AND NORTHWEST. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 2 PM TO 8 PM MST TODAY FOR EASTERN ZONES
AZZ019-030-035...MAINLY EASTERN COCHISE...EASTERN GRAHAM AND
GREENLEE COUNTIES.
WIND ADVISORY FROM 10 AM TO 8 PM MST TODAY FOR ZONES
AZZ019-029-030-033>035.
FIRE WEATHER RED FLAG WARNING FROM 1PM TIL 8PM MST TODAY FOR
EASTERN ZONE 148...SOUTHERN GRAHAM AND COCHISE COUNTIES.

&&

WEATHER.GOV/TUCSON
Hazardous weather outlook, Apr 14, 7:26 PM MST, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
726 PM MST TUE APR 14 2009

AZZ019-030-033>035-160230-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
726 PM MST TUE APR 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

...RED FLAG WARNING EXPIRED AT 7 PM MST THIS EVENING...

.DAY ONE...TONIGHT

A STRONG PACIFIC STORM SYSTEM OVER NORTHERN CALIFORNIA THIS
EVENING WILL CONTINUE TO PROGRESS SOUTHEAST TONIGHT AND WEDNESDAY.
WIND SPEEDS ARE EXPECTED TO INCREASE AGAIN TOMORROW WITH THE
FRONTAL PASSAGE ASSOCIATED WITH THE AREA OR LOW PRESSURE. THIS
COLD FRONTAL PASSAGE WILL ALSO BRING COOLER TEMPERATURES...THUS
RAISING MINIMUM RELATIVE HUMIDITY VALUES. HOWEVER...PORTIONS OF
GRAHAM COUNTY SOUTH OF THE GILA RIVER...COCHISE...SANTA CRUZ AND
EASTERN PIMA COUNTY WILL STILL SEE MINIMUM RELATIVE HUMIDITY
VALUES AT OR JUST BELOW THE 15 PERCENT THRESHOLD ALONG WITH WIND
SPEEDS UP TO 35 MPH WITH GUSTS UP TO 45 MPH. THUS...A FIRE
WEATHER WATCH CONTINUES FOR WEDNESDAY AFTERNOON AND EARLY
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WIND ADVISORY IS IN EFFECT FROM 10 AM TO 8 PM MST WEDNESDAY
WHERE SUSTAINED WINDS OVER 30 MPH ARE FORECAST. THE WINDS COULD
OCCASIONALLY REDUCE VISIBILITIES IN BLOWING DUST.

IN ADDITION A FIRE WEATHER WATCH IS IN EFFECT DURING THE AFTERNOON
AND EARLY EVENING HOURS WEDNESDAY WHEN THE STRONG WINDS ARE
PREDICTED TO COMBINE WITH LOW HUMIDITIES TO PRODUCE CRITICAL FIRE
WEATHER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ029-031-032-160230-
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
726 PM MST TUE APR 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA.

...RED FLAG WARNING EXPIRED AT 7 PM MST THIS EVENING...

.DAY ONE...TONIGHT

A STRONG PACIFIC STORM SYSTEM OVER NORTHERN CALIFORNIA THIS
EVENING WILL CONTINUE TO PROGRESS SOUTHEAST TONIGHT AND WEDNESDAY.
ALTHOUGH BREEZY TO LOCALLY WINDY CONDITIONS WILL PERSIST
OVERNIGHT...SURFACE MOISTURE ASSOCIATED WITH APPROACHING SYSTEM
CONTINUES TO FILL INTO THE AREA FROM THE WEST. THIS...IN
COMBINATION WITH NORMAL NIGHTTIME HUMIDITY RECOVERIES...HAS
RESULTED IN HUMIDITY VALUES RISING ABOVE CRITICAL LEVELS ACROSS
SOUTHEAST ARIZONA. THEREFORE...THE RED FLAG WARNING HAS BEEN
ALLOWED TO EXPIRE AT 7 PM MST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDY CONDITIONS COULD RESULT IN A FEW AREAS OF BLOWING DUST WHICH
COULD REDUCE VISIBILITIES AT TIMES WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 3:03 AM MSTRed Flag WarningTWC17 hr

Nearby

High Wind Warnings in Arizona, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.